MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 627380001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypovolemia (2243)
Date of Event 06/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Sorin group (b)(4) manufactures the smart perfusion pack.The incident occurred in (b)(6), united states of america.The complained connector is available.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
On july 12, 2022, livanova received the medwatch mw5110693 stating ¿extracorporeal membrane oxygenation (ecmo) cannula pigtail failed and "popped off" resulting in approximately 2 liter blood loss requiring massive transfusion protocol to be activated.Pigtail found to be defective and described as "shredded".
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Based on follow up with livanova sale manager, it was clarified that the present medwatch 1718850-2022-00049 and medwatch 1718850-2022-00043 reports refer to the same event.The livanova complaint (b)(4) (corresponding to the medwatch 1718850-2022-00043) was submitted by the livanova personal following the meeting with the ecmo director at abington the livanova complaint (b)(4) (corresponding to the present report, medwatch 1718850-2022-00049) was submitted following receiving by email the medwatch mw5110693 on july 12, 2022.As for the above, a follow up the present medwatch report is being submitted and the livanova complaint (b)(4) will be voided.Result of the event evaluation have already been submitted as follow up of medwatch 1718850-2022-00043.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15173624
Report Number1718850-2022-00049
Device Sequence Number5021378
Product Code DWE
UDI-Device Identifier00803622135941
UDI-Public(01)00803622135941(240)627380001(17)240331(10)2207600054
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number627380001
Device Lot Number2207600054
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown